Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 447, NWS Tulsa, OK

August 25, 2006Okmulgee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 25, 2006, 4:49 PM CDT for Okmulgee County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2006, 4:49 PM CDT (21:49 UTC)
Expired
Aug 25, 2006, 5:21 PM CDT
In force
32 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Okmulgee County, OK

The radar

The Tulsa radar (KINX), 68 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.8 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2006-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 650 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2006-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
650 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
221 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 252149
SVRTSA
OKC111-252245-
/O.NEW.KTSA.SV.W.0447.060825T2149Z-060825T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
449 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OKMULGEE COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 545 PM CDT

* AT 444 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND
  DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR OKMULGEE...
  MOVING NORTHEAST AT 5 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OKMULGEE...
  PRESTON...BEGGS AND BALD HILL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3559 9617 3557 9591 3579 9579 3585 9602

$$
2 follow-up statements
000 
WWUS54 KTSA 252211
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT FRI AUG 25 2006

OKC111-252245-
/O.CON.KTSA.SV.W.0447.000000T0000Z-060825T2245Z/
OKMULGEE OK-
511 PM CDT FRI AUG 25 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR OKMULGEE COUNTY...

AT 509 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED 6 MILES
SOUTHEAST OF PRESTON...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PRESTON...
HECTORVILLE AND BALD HILL.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3566 9608 3563 9586 3582 9576 3585 9602

$$
000 
WWUS54 KTSA 252221
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
521 PM CDT FRI AUG 25 2006

OKC111-252231-
/O.CAN.KTSA.SV.W.0447.000000T0000Z-060825T2245Z/
OKMULGEE OK-
521 PM CDT FRI AUG 25 2006

...THE SEVERE THUNDERSTORM WARNING FOR OKMULGEE COUNTY IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS
STORM.

LAT...LON 3566 9608 3563 9586 3582 9576 3585 9602

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:50 PM CDT, 59 minutes earlier.

Area forecast discussion, Aug 25, 3:50 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 PM CDT FRI AUG 25 2006

.DISCUSSION...
TEMPS FROM STATE ROUTE 69 WEST NEAR OR AT 100
AT THIS TIME. MID 70S DEWPOINT POOL FROM KFSM
KTLQ KGCM. LINE TSRA DEVELOPING ALONG/ADVANCE
OF FRONT FROM NORTH TEXAS TO SOUTHEAST KANSAS.
SKY OVERHEAD HAS SHOWN A CONVECTIVE CHARACTER
ALL DAY. LOCAL GENERATED CONVECTIVE GRIDS NOW
SHOWING MINUS 4 / MINUS 6 LI MOST OF OUR AREA.
EXPECT DEVELOPMENT TO CONTINUE NEXT FEW HOURS
AND MARCH INTO OUR FORECAST AREA. LIKELY POPS
NORTHWEST OF I-44.  FRONTAL BOUNDARY PRESENTS
FORECAST DIFFICULTIES THIS WEEKEND.  BOUNDARY
WILL BE CROSSING OR OSCILLATING THOUGH REGION.
MODELS DIFFER ON LOCATION AND QPF. CONVECTIVE
ALGORITHM OF GFS SPEWING MORE BULLSEYE PRECIP
PATTERNS. MORE BULL THAN REALITY. OVERALL MAV
POPS TOO HIGH THROUGH WEEKEND. HOWEVER..LOOKS
LIKE MOST OF TSA  FORECAST AREA WILL GET SOME
PRECIP. TEMPERATURE HIGHLY BOUNDARY DEPENDANT
THROUGH WEEKEND. BETTING MOS IS TOO WARM NEAR
KANSAS BORDER AND TOO COOL NEAR TEXAS BORDER.
GW

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  94  74  90 /  50  50  50  60
FSM   76  97  75  93 /  20  30  30  50
MLC   78  99  77  94 /  20  20  30  30
BVO   75  92  72  86 /  60  50  70  70
FYV   72  92  69  86 /  40  50  50  50
BYV   71  90  70  87 /  40  50  50  50
MKO   75  96  74  92 /  40  40  40  50
MIO   71  90  71  86 /  60  70  70  70
F10   77  94  74  90 /  40  30  40  40
HHW   75  98  74  94 /  20  20  30  30

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM FORECASTER ID= 5
LONG TERM FORECASTER ID= 21
Hazardous weather outlook, Aug 25, 1:14 PM CDT, 3 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
114 PM CDT FRI AUG 25 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
100 PM CDT FRI AUG 25 2006

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTH OF INTERSTATE 40.
	ONSET...THIS AFTERNOON AND AFTER MIDNIGHT TONIGHT.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...EASTERN OKLAHOMA.

FIRE WEATHER DANGER.
	RISK...ELEVATED...SPREAD INDEX=58.
	AREA...EASTERN OKLAHOMA.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...ALONG AND WEST OF HIGHWAY 75.

DISCUSSION...
SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST ARKANSAS
THIS AFTERNOON. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
DURING THE MIDDLE AFTERNOON OVER EASTERN OKLAHOMA WITH THE MORE
NUMEROUS STORMS IN THE NORTHEAST. THESE THUNDERSTORMS WILL DIMINISH
AFTER DARK. THE POTENTIAL FOR ORGANIZED SEVERE WEATHER WILL EXIST
LATE TONIGHT AS WIDESPREAD THUNDERSTORMS DEVELOP OVER SOUTHERN
KANSAS AND PUSH INTO NORTHEAST OKLAHOMA AFTER MIDNIGHT.
THE MAIN THREAT WILL BE DAMAGING WINDS AND HAIL.

HEAT INDICES WILL RANGE FROM 105 TO 110 OVER MOST EASTERN
OKLAHOMA THIS AFTERNOON...ESPECIALLY ALONG AND SOUTH OF
INTERSTATE 40.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED.

THE COMBINATION OF HIGH TEMPERATURES AND BRISK...GUSTY WINDS
THIS AFTERNOON HAS INCREASED THE FIRE DANGER. FIRE SPREAD WILL BE
ENHANCED BY THE AFTERNOON WINDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...DANGEROUS HEAT POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A SLOW MOVING FRONTAL BOUNDARY...ALONG WITH MORE SUBTLE
THUNDERSTORM OUTFLOW BOUNDARIES...WILL IMPACT EASTERN OKLAHOMA
AND NORTHWEST ARKANSAS OVER THE WEEKEND AND INTO EARLY NEXT WEEK.
MULTIPLE THUNDERSTORM COMPLEXES WILL DEVELOP IN OR NEAR THE
AREA...AND AS THE UPPER LEVEL WINDS STRENGTHEN...THE RISK OF
SEVERE WEATHER WILL INCREASE. ADDITIONALLY...LOCALLY HEAVY RAINS
ARE POSSIBLE DURING THIS TIME FRAME...AND LATER FORECASTS SHOULD BE
CLOSELY MONITORED.

TEMPERATURES WILL BE HIGHLY DEPENDENT ON THE AMOUNT OF CLOUD COVER AND
THE EXTEND OF ANY PRECIPITATION. CURRENTLY...VERY HIGH HEAT INDICES ARE
FORECAST FOR PORTIONS OF THE AREA THROUGH THE WEEKEND THUS CONTINUING
HEAT RELATED CONCERNS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Aug 25, 4:02 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
402 PM CDT FRI AUG 25 2006

OKZ065-252130-
OKFUSKEE OK-
402 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:

IN EAST CENTRAL OKLAHOMA
     SOUTHERN OKFUSKEE

AT 402 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF BEARDEN...MOVING EAST AT 5 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...OKEMAH...WELEETKA...
BEARDEN...CLEARVIEW AND PHAROAH.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH. REMAIN
ALERT IN CASE THIS ALERT IS UPGRADED TO A WARNING.
Special weather statement, Aug 25, 4:45 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
445 PM CDT FRI AUG 25 2006

OKZ066-252215-
OKMULGEE OK-
445 PM CDT FRI AUG 25 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OKMULGEE

AT 445 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF OKMULGEE...STATIONARY. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...OKMULGEE...MORRIS AND PRESTON.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 4:04 PM CDTSevere Thunderstorm WarningTSAOkfuskee28 min
Aug 25, 5:49 PM CDTSevere Thunderstorm WarningTSAOkfuskee, Okmulgee56 min
Aug 25, 6:09 PM CDTSevere Thunderstorm WarningTSAOsage66 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.